Log in
LUPUS UK
22,389 members17,774 posts

Please i need advice

I have been very unwell nearly a month and am waiting patiently for my flolan infusion. But am struggling so much with my dry mouth down to my throat is dry, painful and tight. This mean that i have lost my voice. The voice loss can come anything. But lately under my neck is swollen. My mouth is so dry, i cant get a word out of my mouth. I and when i try so hard to get a word out i get out of breath, left side of chest and very uncomfortable.

I have a scan in my salivary gland 2mro and i hope the snow let's me get to Manchester.

I any clue of what i can do or what is wrong.

Take care and God bless.

Regards

IIjeasike

6 Replies
oldestnewest

Hello, I was also suffering from extremely dry mouth and throat, thought it was the prednisone which I stopped and mouth has got better. Are you taking prednisone? Take care and look forward to hearing your response.

Reply

Hello dear

Thank you for your reply. I have stopped taking prednisone a year ago. Because because of side effects (weight and AVN). Although i had surgery 2yrs ago for AVN. I had a flare and my dr put me back on steriod. After a few months i gradually reduced it till i stopped completely. Because i was so scared of having another Avn. But it seems that no matter how much i try to avoid ruining my knee another problem popps up.

My orthopaedic surgeon in my last appointment said i had ulcer in my knee which destroyed my catilage.

My dry mouth was one of my first symtoms of Lupus. Now it is dry down to my throat. I have nose bleeds everyother day. My throat is so sore its causing pain in my right ear.

I went to the hospital yesterday for a scan. It was really cold. I held my crutch in my left arm (to support my right knee ) but my left shoulder began to hurt badly. So i swapped the crutch to my right hand. I moved a few steps and i new my right knee could go no further.

I swallowed my pride and asked my mum to kindly get me a wheel chair and she did. But i got into another form of argony. I am 5.7inch but i was so uncomfortable. I needed to place my foot on the leg rest. That ment folding my knee (bad idea). I was in argony. then i stretched my legs out but was worse ( between the devil and the deep blue sea).

I have been scheduled for flolan infusion in a couple of weeks. I am just trying to avoid staying in hospital. I am now on 75mg of amytriptlyn because of my feet.

Take care and God bless.

Regards

Ije

1 like
Reply

Hello again,

Thanks for that, Im still so new at this...dry mouth is not from prednisone but a sign of lupus? I bought a mouth spray today and it does not help, and cannot find sugarless gum yet. So, Im drinking tons of water and tea, under my tongue is swollen and my teeth feel "edgy"...is this normal? Sorry to hear you you also going through problems, I suppose we all are on this site. I still cannot believe this has hit me!!! I have tried my best to "pretend" this is not a problem, but daily I am feeling something different and its depressing me terribly.

What is AVN and flolan?

Take care and chat soon.

Many thanks,

Claire

Reply

AVN is Avascular neucrosis it is caused by the effect of steriod. So i had it on both knees and ankle.

Flolan is an infusion i get 2-4 times a month depending on how my flareup starts.

My son is 6 so i have had it for 7yrs. It felt like a rollercoaster. I have just understood that i have to live with it. I dnt know what will happen the next day. I may wake up and i cant speak, or am unable move my shoulder.

It is alot of set back, but with God, my family and my healthunlocked family here, i take one day at a time.

Take care and God bless.

Regards

Ijeasike

3 likes
Reply

Are you diabetic?

Reply

No am not diabetic

Reply

You may also like...